Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Blips vs. Regimen Failure
May 7, 2010

Had my first viral "blip" of 62 a month ago after 2 years of quarterly undetectable. Regimen is Truvada/Kaletra daily with an honest 100% adherence. (I track it daily on an Excel spreadsheet!).

While knowing a blip is not uncommon, I retested again a month later, now only at 64.

Question - the only thing that has changed is my regular physician put me on Lipitor with Infectious Disease MD's approval and an inability to tolerate Pravachol.

Could Lipitor be competing with processing Kaletra and thus less lower levels of the HAART meds in my bloodstream?

I'm not in panic mode, we're just trying to figure out what might be going on. The Lipitor is the only change in my daily situation I can think of besides stress. Not sure how many "blips" you can get in a row before it is considered treatment failure??

Thanks as always for the awesome information/forum this site provides!

Response from Dr. Henry

It would be unusual (though remotely possible) for atorvastatin (Lipitor) to cause a drop in lopinavir levels that would result in loss of viral control. More likely is the chance recurrence of several blips (levels < 500) or a change in the assay/processing of the viral load sample. Might consider discussing with your HIV doc the possibility of getting a trough lopinavir level if blip is persistent and no other explanation found while making sure no doses of HIV meds are missed. KH



Previous
hiv+ and recent blackout
Next
Lap Band and HIV positive

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement